question-icon

What causes abdominal discomfort and bloating after a laser lithotripcy?

default
Posted on Wed, 30 Jul 2014
Question: Hi there.

I had a laser lithotripcy performed last thursday to treat a kidney stone in the ureter and they left a stent inside . I have been experiencing a lot abdonimal disconfort with the feeling of being bloated . Today was pretty bad . My urine is getting more clear every day , no fever or any other symptoms. Could this be reelated to having the stent ? But i had the same symptom before the procedure so i'm confused. Also, they did a CT scan to diagnose the stone , would they have detected if something else was wrong at that time ? Thank you for your time.
XXXXXXX
doctor
Answered by Dr. Sudhir (2 hours later)
Brief Answer:
Its is just part of procedure.

Detailed Answer:
Hello,

All your symptoms are more of related to procedure and medications used recently.

Stone like symptoms might persist till stent is in place.Stent itself is not hollow to drain urine, it just keeps ureter patent so that urine can flow along its side.So some obstruction is there with stent.Also after lithotripsy stones get crashed and pieces slowly wash off along the stent , this also cause intermittent blocking causing you symptoms.

And yes, if there would have been anything else , they would have surely seen it on CT.

So give it sometime.Also keep your doctor updated about your symptoms.

For bloating mild oral laxatives can be tried if absolutely necessary.
Hope this helps.Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sudhir (4 hours later)
It does. Thank you so much .
doctor
Answered by Dr. Sudhir (17 hours later)
Brief Answer:
You are welcome.

Detailed Answer:
You are welcome. You can try Healthcaremagic XXXXXXX app , so that it can help you all the time.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes abdominal discomfort and bloating after a laser lithotripcy?

Brief Answer: Its is just part of procedure. Detailed Answer: Hello, All your symptoms are more of related to procedure and medications used recently. Stone like symptoms might persist till stent is in place.Stent itself is not hollow to drain urine, it just keeps ureter patent so that urine can flow along its side.So some obstruction is there with stent.Also after lithotripsy stones get crashed and pieces slowly wash off along the stent , this also cause intermittent blocking causing you symptoms. And yes, if there would have been anything else , they would have surely seen it on CT. So give it sometime.Also keep your doctor updated about your symptoms. For bloating mild oral laxatives can be tried if absolutely necessary. Hope this helps.Regards